Depersonalization Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
79 Posts
Discussion Starter · #1 ·
ok ive been taking 5-htp for about a week, it started off really good i was in good moods and mt dp was very low, from this sunday ive been very depressed, and my dp is going up loads cus of it. I cant find anywhere that actually tells u how long 5-htp takes to work, cus if after a few days i should obviously stop taking them. How the hell could a pill that helps your brain to create seritonin be making me depressed?? i havent worked this week and i cant tell if its the 5 htp or being at home most of the week! i just cant seem, know matter how i look at anything to be happy just typical depression. Ive heard that people take 5htp to help come downs from extasy or to increase the high if this is the case then they must work stright away??? i wished it just said somewhere in plain writting take these tablets for this long for results.. do any of u guys have any idea what i should do, i dont really wanna go to the family doc as she has never heard of dp and the place they told me to go is a crappy little teenage help thing in town. thanks jamie
 

·
Registered
Joined
·
2,803 Posts
I think 5-HTP takes at least a week or two to 'get into your system'. I'm not sure how long it takes to cross the blood-brain barrier - Homeskooled might be able to help. Remember, it's only a pre-cursor to Seretonin, and most Selective Seretonin Reuptake Inhibitors take at least that period of time to work too.

During the first couple of days, I've found that most people get a kind of 'placebo' high from taking 5-HTP, or other similar drugs that are meant to help. But keep with it. Joe, and some others, have had good results with it. I take it, but as far as I can tell it hasn't made any difference.
 
1 - 2 of 2 Posts
Top